Klonopin taper

Posted by dawgbone @dawgbone, Jul 31, 2017

I have been on some kind of benzo for almost 40 yrs. I am trying to taper from 1.5-2 mgs of klonopin daily . Began in mid may 2017 and my last cut was very small on 7-2-17 to get to 1mg. Honestly feels like i am dying. I also take trazodone 75 mgs and 4 drugs for high blood pressure. I have been researching gabapentin and seroquel to help with the withdrawal symptons. Please offer any suggestions or help. I am 69 yrs old and cant even leave my house to visit my kids and grands. Thank you for any help!

Liked by Parus, clutch

@fluffykitty

@bk63 I use Clonazepam. Much easier to cut or taper. I started with 1.5mg in November 2018 and slowly shaved off 10% every 2 weeks. I am down to using a .50 pill which cuts in half very nicely. So I used the half pill which is .25. And I am slowly cutting little pieces off. It is working great! No withdrawals at all. Just a little hard to fall asleep. I hope all of you are doing good. Don’t give up. And thanks for all your tips. The melatonin helps me and drinking lots of water. I’m going to get some zinc and magnesium to take also.

Jump to this post

@fluffykitty
Hi fluffy,
I like your username. I don’t remember for sure how I did it at the end except I was taking tiny chips. If memory serves which is questionable I took smaller and smaller chips everyday. Don’t remember if I went every other day but I doubt it. Every other day might work though. So it should take between 1-2 days for half of it to be out of your system. It’s half life is 30-40 hours. I only remember taking Dilantin on an every other day basis and that was because it was at a toxic level. I took it for seizures and was on 18mg a day. 20mg is the maximum dose. I didn’t know about compounding pharmacies in the 80’s, I think it took me 2-3 years to stop it. Wish I was more helpful.
Take care,
Jake

REPLY

Hello Everyone on this site. I am so happy I found it. I just wish I had found it years ago. I appreciate all your help and experiences. I’m seeing how different our bodies react to certain medications. I found it March 7 of this year. Just wanted to thank you for sharing with all of us. I wish you well in all your tapering and adjusting to meds and finding the right one that works.. And a special thank you to all the Moderators that respond to our questions.
thank you
Fluffykitty

REPLY

I’ve been taking Klonopin in various dosages for over 25 years, and have no idea why I would wish to stop. Ideally, I would like to not have to take any medication, but there are good reasons for that which has been prescribed. I am not calling out those whose physicians present a valid medical reason to taper off Klonopin or any other drug. I do observe that many of us for whom anti-depressants and anti-anxiety medications are appropriate that there is a desire to stop, often without medical supervision. I don’t understand why.

Liked by falon

REPLY
@elwooodsdad

I’ve been taking Klonopin in various dosages for over 25 years, and have no idea why I would wish to stop. Ideally, I would like to not have to take any medication, but there are good reasons for that which has been prescribed. I am not calling out those whose physicians present a valid medical reason to taper off Klonopin or any other drug. I do observe that many of us for whom anti-depressants and anti-anxiety medications are appropriate that there is a desire to stop, often without medical supervision. I don’t understand why.

Jump to this post

@elwooodsdad Most of us who are on here trying to get off antidepressants or anti-anxiety medications are doing so because the meds are either not working anymore or they are already causing us problems in our lives. It's not many of us who just decided "I don't want to be on these anymore"!

REPLY
@falon

@elwooodsdad Most of us who are on here trying to get off antidepressants or anti-anxiety medications are doing so because the meds are either not working anymore or they are already causing us problems in our lives. It's not many of us who just decided "I don't want to be on these anymore"!

Jump to this post

My apologies. I didn't wish to sound dismissive, nor group everyone under the same tent. I think you may concede that there are those, for what they believe to be their own good and sufficient reasons, feel the need to self un-medicate to their own peril. I have changed anti-depressants several times, and the last experience was truly unpleasant. Trintillix did not serve me well, but a change from that to Prozac seems to have done well. As for Klonopin, i will continue and count my blessings. My best to you and all those who are experiencing issues which are drug driven as you seek to establish some equilibrium in your lives. My apologies again should my remarks be offensive to anyone.

REPLY
@elwooodsdad

My apologies. I didn't wish to sound dismissive, nor group everyone under the same tent. I think you may concede that there are those, for what they believe to be their own good and sufficient reasons, feel the need to self un-medicate to their own peril. I have changed anti-depressants several times, and the last experience was truly unpleasant. Trintillix did not serve me well, but a change from that to Prozac seems to have done well. As for Klonopin, i will continue and count my blessings. My best to you and all those who are experiencing issues which are drug driven as you seek to establish some equilibrium in your lives. My apologies again should my remarks be offensive to anyone.

Jump to this post

@elwooodsdad I totally get your point as well as everyone's reasoning for staying on, or getting off of Klonopin. Klonopin LITERALLY, saved my life. I developed two rare neurological disorders that were life-threatening. I was put on Depakote and Klonopin hoping it would control my health problems , and I thank God, that these medications exists. Yes, I know the dangers for people who worry about long term use or withdrawals, and I am concerned as I slowly taper, until either I have to stay on a lower dose, or perhaps be able to eventually do without it. But I would have been a dead duck 10 years ago without it, leaving behind my husband to raise our son with autism alone. Everyone has different reasons to have been prescribed Klonopin. Some unjustly, when there were other medications doctors could have used. Some in my case, when they didn't know anything else that could help in a serious situation. Best of luck to everyone in their journey.

REPLY

That's too heavy a dose. Since Klonopin causes serious changes in brain chemistry, you need to start a taper by lowering 10 % every two weeks. The last dose of 0.50 will need to continue for 30 days before you move to 0.25 thrice a day and wean off over 7 days.

REPLY

Has anyone posting on this klonopin thread been seen at the Mayo Clinic for this or related problems? I would really like to hear some feedback on this!

REPLY
Please login or register to post a reply.